MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER AXSOS T20 5.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER AXSOS T20 5.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702748
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available - pictures only.
 
Event or Problem Description
As reported: " the doctor was using a t20 screwdriver (703539) to remove a locking screw and replace it with a different length.The screw was tight, as the doctor applied more torque to the screwdriver, the tip of the blade snapped off.We recovered the broken piece and nothing additional remained in the patient.Additionally reported from sales rep, the actual item number for the screwdriver is (b)(4) with lot n00517.
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned for evaluation but a few pictures were shared which confirm the failure.The device was not received for evaluation, however a few pictures were shared which show the screwdriver broken from the tip region.It exhibited signs of forced fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The above investigation has determined the failure mode related to this complaint was previously addressed by a design change in 2011: the blade of the screwdriver was shortened in order to increase its strength and consequently reduce the amount of breakages.The reported device was manufactured before the implementation of this change, therefore it has the old design.No further actions are required as of now.More information as well as the device must be available in order to determine the exact root cause of the failure.However, based on the event description and manner of breakage exhibited by the screwdriver, the most likely cause of the breakage would be due to a combination of bending and torsional overload.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: " the doctor was using a t20 screwdriver (703539) to remove a locking screw and replace it with a different length.The screw was tight, as the doctor applied more torque to the screwdriver, the tip of the blade snapped off.We recovered the broken piece and nothing additional remained in the patient.Additionally reported from sales rep, the actual item number for the screwdriver is 702748 with lot n00517.

Brand Name
SCREWDRIVER AXSOS T20 5.0MM LOCKING SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10399430
Report Number0008031020-2020-02161
Device Sequence Number3552851
Product Code LXH
UDI-Device Identifier04546540713711
UDI-Public04546540713711
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702748
Device Catalogue Number702748
Device Lot NumberN00517
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1